Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Kantorovich-Rubinstein norm and its application in the theory of Lipschitz spaces

Author: Leonid G. Hanin
Journal: Proc. Amer. Math. Soc. 115 (1992), 345-352
MSC: Primary 46E15; Secondary 28A33, 46E27, 54C30, 54E45
MathSciNet review: 1097344
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain necessary and sufficient conditions on a compact metric space $ \left( {K,\rho } \right)$ that provide a natural isometric isomorphism between completion of the space of Borel measures on $ K$ with the Kantorovich-Rubinstein norm and the space $ {( {\operatorname{lip}( {K,\rho } )} )^*}$ or equivalently between the spaces $ \operatorname{Lip}( {K,\rho } )$ and $ {( {\operatorname{lip}( {K,\rho } )} )^{**}}$. Such metric spaces are studied and related properties of Lipschitz spaces are established.

References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade, P. C. Curtis, Jr., and H. G. Dales, Amenability and weak amenability for Beurling and Lipschitz algebras, Proc. London Math. Soc. (3) 55 (1987), 359-377. MR 896225 (88f:46098)
  • [2] T. M. Jenkins, Banach spaces of Lipschitz functions on an abstract metric space, Thesis, Yale Univ., New Haven, CT, 1967.
  • [3] J. A. Johnson, Banach spaces of Lipschitz functions and vector-valued Lipschitz functions Bull. Amer. Math. Soc. 75 (1969), 1334-1338. MR 0250048 (40:3289)
  • [4] L. V. Kantorovich, On mass transfer, Dokl. Akad. Nauk SSSR 37 (1942), 227-229. (Russian)
  • [5] L. V. Kantorovich and G. P. Akilov, Functional analysis, 2nd ed., New York, 1982. MR 664597 (83h:46002)
  • [6] L. V. Kantorovich and G. Sh. Rubinstein, On a functional space and certain extremal problems, Dokl. Akad. Nauk SSSR 115 (1957), 1058-1061. (Russian) MR 0094707 (20:1219)
  • [7] -, On a space of completely additive functions, Vestnik Leningrad Univ. Math. 13 (1958), 52-59. (Russian) MR 0102006 (21:808)
  • [8] K. de Leeuw, Banach spaces of Lipschitz functions, Studia Math. 21 (1961), 55-66. MR 0140927 (25:4341)
  • [9] E. J. McShane, Extension of range of functions, Bull. Amer. Math. Soc. 40 (1934), 837-842. MR 1562984
  • [10] S. T. Rachev, The Monge-Kantorovich mass transference problem and its stochastic applications, Teor. Veroyatnost. i Primenen. 29 (1984), 625-653 (Russian); English transl, in Theor. Probab. Appl. 29 (1984), 647-676. MR 773434 (86m:60026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E15, 28A33, 46E27, 54C30, 54E45

Retrieve articles in all journals with MSC: 46E15, 28A33, 46E27, 54C30, 54E45

Additional Information

Keywords: Kantorovich-Rubinstein norm, Lipschitz space, completion, isometric isomorphism
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society